MAUDE Adverse Event Report: ORGANON LLC JADA SYSTEM; INTRAUTERINE VACUUM CONTRACTION SYSTEM

ORGANON LLC JADA SYSTEM; INTRAUTERINE VACUUM CONTRACTION SYSTEM
Model Number 2.0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information we have received, there is no indication that the device malfunctioned.The device is assembled according to specifications.In process and finished product testing are performed and approved prior to release.
 
Event or Problem Description
The jada did not control the bleeding [device ineffective].No additional ae/pqc reported.No further information provided.[no adverse event].Case narrative: this spontaneous report originating from united states was received from physician referring to a female patient of unknown age via clinical educator.This was the patient¿s first baby (singleton pregnancy).The patient¿s water broke, and during labor, there were no risk factors for hemorrhage.A 38.6 week baby was delivered vaginally.The delivery was not induced.The patient developed a vaginal laceration and lost 1600 cc of blood prior to the initiation of the vacuum-induced hemorrhage control system (jada system).The patient did not have a history of abnormal postpartum uterine bleeding or hemorrhage.The patient¿s concomitant medications and past drug reactions/allergies were not reported.This report concerns 1 patient(s) and 1 device(s).On an unknown date, the patient was placed with vacuum-induced hemorrhage control system (jada system) 2.0 via intravaginally route (lot #, serial # and expiration date were not reported) for vaginal laceration with hemorrhage.After the vacuum-induced hemorrhage control system (jada system) was placed, the patient stabilized and was transferred to the intensive care unit (icu).The vacuum-induced hemorrhage control system (jada system) remained inserted for 5 hours.The vacuum-induced hemorrhage control system (jada system) did not control the bleeding (device ineffective).The physician was unsure if the vacuum-induced hemorrhage control system (jada system) was working.Only one vacuum-induced hemorrhage control system (jada system) was used.After the initial bleeding control by the vacuum-induced hemorrhage control system (jada system), there was another bleeding episode.The device was not removed and reinserted for any reason.Upon removal, the physician remarked that she had never seen so much blood in her life.Maternal admission to the icu was required.The outcome of the abnormal postpartum uterine bleeding or hemorrhage event was a hysterectomy, and the patient was stabilized with 11 units of blood while in the icu.It was unclear if clots were present after the removal, whether suction was used, or if the fundus was checked.The total amount of blood loss was unknown.The patient sought medical attention.No additional adverse event (ae) (no adverse event)/ no product quality complaint (pqc) reported.Therapy with vacuum-induced hemorrhage control system (jada system) was discontinued on an unknown date.Upon internal review, the event device ineffective was determined to be serious due to required intervention (devices).When the lot number is unknown, a technical investigation of the specific manufacturing process which includes review of records associated with a known lot number cannot be performed.Medical device reporting criteria: serious injury.
 
Additional Manufacturer Narrative
Based on the information we have received, there is no indication that the device malfunctioned.The device is assembled according to specifications.In process and finished product testing are performed and approved prior to release.Updated incident severity from no incident to incident.This case has been downgraded per internal review and no longer meets criteria for device reportable event.The report is being submitted one last time.
 
Event or Problem Description
The jada did not control the bleeding [device ineffective].No additional ae/pqc reported.No further information provided.[no adverse event].Case narrative: this spontaneous report originating from united states was received from physician referring to a female patient of unknown age via clinical educator.This was the patient¿s first baby (singleton pregnancy).The patient¿s water broke, and during labor, there were no risk factors for hemorrhage.A 38.6 week baby was delivered vaginally.The delivery was not induced.The patient developed a vaginal laceration and lost 1600 cc of blood prior to the initiation of the vacuum-induced hemorrhage control system (jada system).The patient was diagnosed with a vaginal laceration, not endometritis (infection of the uterus).The patient did not have a history of abnormal postpartum uterine bleeding or hemorrhage.No interventions were given prior to the use of vacuum-induced hemorrhage control system (jada system).The patient¿s concomitant medications and past drug reactions/allergies were not reported.This report concerns 1 patient(s) and 1 device(s).On an unknown date, the patient was placed with vacuum-induced hemorrhage control system (jada system) 2.0 via intravaginally route (lot #, serial # and expiration date were not reported) for vaginal laceration with hemorrhage.After the vacuum-induced hemorrhage control system (jada system) was placed, the patient stabilized and was transferred to the intensive care unit (icu).The vacuum-induced hemorrhage control system (jada system) remained inserted for 5 hours.The vacuum-induced hemorrhage control system (jada system) did not control the bleeding (device ineffective).The physician was unsure if the vacuum-induced hemorrhage control system (jada system) was working.Only one vacuum-induced hemorrhage control system (jada system) was used.After the initial bleeding control by the vacuum-induced hemorrhage control system (jada system), there was another bleeding episode.The device was not removed and reinserted for any reason.Upon removal, the physician remarked that she had never seen so much blood in her life.Maternal admission to the icu was required.The outcome of the abnormal postpartum uterine bleeding or hemorrhage event was a hysterectomy, and the patient was stabilized with 11 units of blood while in the icu.It was unclear if clots were present after the removal, whether suction was used, or if the fundus was checked.The total amount of blood loss was unknown.The patient sought medical attention.No additional adverse event (ae) (no adverse event)/ no product quality complaint (pqc) reported.Therapy with vacuum-induced hemorrhage control system (jada system) was discontinued on an unknown date.Upon internal review, the event device ineffective was determined to be serious due to required intervention (devices).When the lot number is unknown, a technical investigation of the specific manufacturing process which includes review of records associated with a known lot number cannot be performed.Medical device reporting criteria: serious injury.Follow up information was received from a physician referring to an adult female patient on (b)(6)2024.The pathology report showed that microplacenta abnormal/ placenta returned abnormal and exaggerated placental site that grew into the endometrium and was considered a hydroplastic disorder which was a benign version of a molar pregnancy and was very rare, the physician had never seen anything like it.The patient had an exaggerated placental site nodule and that in most cases all conservative measures would fail and would result in a hysterectomy.The physician reported that she no longer thought this was an equipment failure, she believed that this was due to exaggerated placental site nodule.She confirmed that the patient had recovered, and the patient and the baby were healthy.The patient had an epidural in place, but she was only at the hospital for 9 hours, so it was not in very long.The patient had no previous pregnancies and was healthy not on any medications during pregnancy.The patient responded well to transfusions with 10 packed, 4 fresh frozen plasma (ffp) and 2 cryo without any complications and hemoglobin was 9.4 at discharge.The patient was admitted to icu overnight and returned to labor and delivery the following day.The patient was admitted on thursday and discharged home on tuesday.The physician reiterated that she did not believe it was a product malfunction and stated that it was the result of a very rare condition.This is an amended report: updated incident severity from no incident to incident.Case comments: based on the clinically relevant information currently available for this individual case and the us decision tree ( device only), the case was considered not reportable, since the information did not reasonably suggest that the device may have caused/contributed to or likely to cause/contribute to death or any of the other serious injuries/outcomes or needed any additional medical or surgical intervention beyond what is normally required.Underlying hydroplastic disorder provides better alternate explantion for bleeding.

Brand Name
JADA SYSTEM
Common Device Name
INTRAUTERINE VACUUM CONTRACTION SYSTEM
Manufacturer (Section D)
ORGANON LLC
30 hudson street
jersey city NJ 07302
Manufacturer (Section G)
ORGANON LLC
30 hudson street
jersey city NJ 07302
Manufacturer Contact
tara brolly
30 hudson street
jersey city, NJ 07302
MDR Report Key20533585
Report Number3002806821-2024-00095
Device Sequence Number6641749
Product Code OQY
UDI-Device Identifier00850017882003
UDI-Public00850017882003
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale